Alert archive / California / Frost Advisories in 2014
Frost Advisory 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Dec 26, 2014, 2:11 PM PST. It took effect at Dec 27, 2014, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 2:11 PM PST (22:11 UTC)
- In effect from
- Dec 27, 2014, 3:00 AM PST
- Expired
- Dec 27, 2014, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 26, 1:45 PM PST, 26 minutes earlier.
Area forecast discussion, Dec 26, 1:45 PM PST, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PST FRI DEC 26 2014 .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL PRODUCE GUSTY NORTHEAST WINDS FOR PARTS OF THE AREA THROUGH SATURDAY. WIND SHELTERED AREAS WILL REMAIN CHILLY AT NIGHT THROUGH THE WEEKEND. A LARGE LOW PRESSURE SYSTEM MAY BRING UNSETTLED WEATHER TO THE REGION FOR THE EARLY AND MIDDLE PART OF NEXT WEEK...ALONG WITH MORE BELOW NORMAL TEMPERATURES. && .SHORT TERM (TODAY-MON)... SATELLITE IMAGERY SHOWING CRYSTAL CLEAR SKIES THIS AFTERNOON DUE TO OFFSHORE FLOW AND SUBSIDENCE ON THE BACKSIDE OF AN UPPER-LEVEL TROUGH TO OUR EAST. SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN CONTINUES TO RESULT IN NE WINDS FOR THE PARTS OF VENTURA AND LA COUNTY THAT ARE PRONE TO SANTA ANAS. LAX-DAG STRENGTHENED TO -2.7MB EARLY THIS MORNING...WHICH HAS RESULTED IN SOME MARGINAL WIND ADVISORY CONDITIONS IN LA AND VENTURA COUNTY THROUGH THIS AFTERNOON. THE NAM HAS LAX-DAG STRENGTHENING TO AT LEAST -5MB BY TOMORROW MORNING...SO THE WIND ADVISORIES WILL BE EXTENDED THROUGH TOMORROW AFTERNOON...ALTHOUGH THERE WILL BE A LULL IN THE NE WINDS THIS EVENING. NE WINDS SHOULD BE A BIT STRONGER TOMORROW...SO THE VENTURA COUNTY COAST WILL ALSO ADDED TO THE WIND ADVISORIES. WITH DEWPOINTS CONTINUING TO FALL OVERNIGHT...MANY WIND SHELTERED AREAS WILL BE JUST AS COLD OR A COUPLE DEGREES COLDER THAN LAST NIGHT. THE INTERIOR VALLEYS OF SLO AND SBA COUNTY WILL ONCE AGAIN HAVE A HARD FREEZE WARNING. ADDITIONALLY...THE INTERIOR VALLEYS OF VENTURA COUNTY HAVE BEEN UPGRADED FROM A FREEZE WARNING TO A HARD FREEZE WARNING FOR TONIGHT...WITH THE OJAI VALLEY BEING OF PARTICULAR CONCERN. THE SANTA YNEZ VALLEY WILL ONCE AGAIN HAVE A FREEZE WARNING. A FREEZE WARNING FOR THE SBA CENTRAL COAST WAS ALSO ADDED FOR THE LOMPOC AREA...AS WELL AS ANY COLDER OUTLYING AREAS. A FROST ADVISORY WAS ALSO ADDED FOR THE SLO CENTRAL COAST. NW FLOW ALOFT WILL PERSIST THROUGH MONDAY WITH A LONG-WAVE RIDGE TO OUR WEST AND A LONG-WAVE TROUGH TO OUR EAST. THE SURFACE HIGH OVER THE GREAT BASIN WILL WEAKEN SATURDAY NIGHT INTO SUNDAY...WHICH WILL BRING AN END TO THE WIND ADVISORIES FOR THE NE WINDS IN VENTURA AND LA COUNTIES. BY MONDAY AFTERNOON...SURFACE PRESSURE GRADIENTS WILL START TO TURN OFFSHORE AS A LARGE UPPER-LOW STARTS TO DEVELOP OVER THE NORTHERN ROCKIES. AS A RESULT SUNDAY AND MONDAY COULD BE A DEGREE OR TO COOLER...BUT REALLY NOT MUCH CHANGE OVERALL. MAX TEMPS FOR THE COASTAL AND VALLEY AREAS WILL REMAIN IN THE LOW-MID 60S...WHICH IS SLIGHTLY BELOW NORMAL. COULD ALSO START TO NOTICE SOME HIGH CLOUDS MOVING INTO THE AREA ON SUNDAY. .LONG TERM (TUE-FRI)... THE FORECAST IN THE LONG-TERM REMAINS FAIRLY UNCERTAIN. NO CHANGES WERE MADE TO THE FORECAST. IN GENERAL...THE MODELS ARE IN GOOD AGREEMENT THAT A STRONG 500MB LOW WILL DEVELOP SOMEWHERE NEAR SOUTHERN CA BETWEEN TUE AND WED...HOWEVER THERE ARE SOME DIFFERENCES IN THE PLACEMENT AND TRACK OF THE UPPER-LOW. BASICALY THERE ARE THREE POSSIBILITIES. ONE...THE UPPER-LOW DEVELOPS OFF THE COAST AND GIVES SOCAL THE CHANCE FOR SOME SIGNFICANT RAIN. TWO...THE UPPER-LOW DEVELOP DIRECTLY OVERHEAD...BRINGING A MIX OF SHOWERS INITIALLY...FOLLOWED BY GUSTY WINDS AS THE UPPER-LOW MOVES EAST. THREE...THE UPPER-LOW DEVELOPS JUST TO THE EAST OF THE AREA...SETTING UP A POWERFUL SANTA ANA EVENT. FOR WHAT ITS WORTH...THE 12Z GFS, ECMWF, AND GEM FAVOR OUTCOME TWO OR THREE. THE GFS ENSEMBLES ALSO SEEM TO THINK THE FIRST OUTCOME IS LESS LIKELY. FOR NOW...FORECAST CALLS FOR A SLIGHT CHANCE OF RAIN FOR MOST OF THE AREA TUESDAY-WEDNESDAY NIGHT. NO MATTER WHICH OUTCOME VERIFIES...TEMPERATURES SHOULD BE BELOW NORMAL MUCH OF NEXT WEEK. CONDITIONS SHOULD IMPROVE BY THURSDAY AND FRIDAY AS THE UPPER-LOW MOVES EAST. && .AVIATION...26/1800Z... AT 1749Z...THERE WAS NO INVERSION AT KLAX. VFR CONDS EXPECTED THROUGH THE PD. AREAS OF GUSTY N TO NE WINDS WILL AFFECT L.A. AND VTU COUNTIES THROUGH EARLY AFTERNOON...AND AGAIN LATE TONIGHT/SAT MORNING. KLAX...HIGH CONFIDENCE IN THE 18Z TAF. VFR CONDS WILL CONTINUE THROUGH THE PD. THERE IS A 10 TO 20 PERCENT CHANCE OF NELY WINDS REACHING 8 TO 10 KNOTS SAT MORNING BETWEEN 11Z AND 15Z. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 18Z TAF. VFR CONDS WILL CONTINUE THROUGH THE PD. THERE IS A 20 PERCENT CHANCE GUSTY NORTH TO NORTHEAST WINDS COULD SURFACE BEFORE 20Z THIS MORNING. && .MARINE...26/900 AM PST... FOR THE OUTER WATERS...NORTHWEST TO NORTH WINDS WERE NEAR SCA LEVELS...AND WILL DIMINISH BY AFTERNOON. SEAS AT OR ABOVE 10 FEET WILL SUBSIDE BELOW 10 FT DURING THE AFTERNOON. ACROSS THE INNER WATERS...MODERATE CONFIDENCE IN SCA CONDS THROUGH EARLY AFTERNOON DUE TO WINDS FROM OXNARD TO POINT MUGU AND OUT TO ANACAPA AND SANTA CRUZ ISLAND...NEAR SHORE FROM POINT MUGU TO SANTA MONICA...AND THROUGH PORTIONS OF THE SAN PEDRO CHANNEL. SCA CONDS WILL PROBABLY AFFECT THERE AREAS AGAIN SAT MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING (SEE LAXNPWLOX). FREEZE WARNING (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SUKUP AVIATION/MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 26, 6:00 AM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI DEC 26 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO BRING HAZARDOUS DRIVING CONDITIONS TO THE AREA THROUGH TONIGHT. WIND PROTECTED INTERIOR AREAS OF SLO COUNTY AND CUYAMA WILL HAVE MIN TEMPS NEAR 26. THE OJAI VALLEY AND SANTA YNEZ VALLEY WILL HAVE MIN TEMPS NEAR 30. A HIGH RISK OF HIGH RIP CURRENTS WILL AFFECT THE SURF ZONE. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ON SATURDAY...GUSTY NORTHEAST WINDS WILL CONTINUE TO BRING HAZARDOUS DRIVING CONDITIONS TO THE AREA. WIND PROTECTED INTERIOR AREAS OF SLO COUNTY AND CUYAMA WILL HAVE MIN TEMPS NEAR 26. THE OJAI VALLEY AND SANTA YNEZ VALLEY WILL HAVE MIN TEMPS NEAR 30. A VERY COLD AND DYNAMIC UPPER LOW WILL MOVE CLOSER TO SOUTHERN CALIFORNIA BY TUESDAY OF NEXT WEEK. IT IS TOO SOON TO KNOW IF THIS WILL BRING RAIN OR STRONG WINDS. STAY TUNED. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:29 PM PST | Small Craft Advisory | LOX | 18 hr | |
| Dec 26, 2:11 PM PST | Freeze Warning | LOX | 19 hr | |
| Dec 26, 2:11 PM PST | Hard Freeze Warning | LOX | Santa Barbara | 19 hr |
| Dec 26, 2:11 PM PST | Wind Advisory | LOX | 25 hr | |
| Dec 26, 2:18 PM PST | Small Craft Advisory | LOX | 24 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.